How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.S Riaz Your Own Question
Dr.S Riaz
Dr.S Riaz, Ophthalmologist
Category: Eye
Satisfied Customers: 2822
Type Your Eye Question Here...
Dr.S Riaz is online now
A new question is answered every 9 seconds

I was just put on Doxepin for hives. I am in early stages

Resolved Question:

I was just put on Doxepin for hives. I am in early stages of macular degeneration. I can still drive and read etc. I have woken up in the middle of the night a couple of times and one time I thought I was seeing silver bars and they went away rather quickly. Another time I thought I saw a small bird perched on the phone but when I put the light on there was nothing there. Could this be a result of the doxepin or the very early stages of macular degeneration?
Submitted: 6 years ago.
Category: Eye
Expert:  Dr.S Riaz replied 6 years ago.



Doxepin can cause visual blurring, visual hallucinations(you saw a bird, it was not there) or other vision changes. So, these symptoms may be due to doxepin. Macular degeneration is not likely to cause these symptoms. In macular degeneration the central vision may be blurred. Other possibilities include posterior vitreous detachment(normal ageing change in which you may see flashes of light and floaters) or ocular migraine which may or may not be followed by a headache. You can see an ophthalmologist for a dilated eye examination to confirm the diagnosis. Thanks and best wishes.



Please, click the ACCEPT BUTTON so that I can get my dues. BONUS and a POSITIVE FEEDBACK will be appreciated.


Dr.S Riaz and other Eye Specialists are ready to help you

Related Eye Questions